Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 30, 2020Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2020, 4:12 PM EDT for Coweta County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2020, 4:12 PM EDT (20:12 UTC)
Expired
Jun 30, 2020, 4:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 12 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS82 KFFC 302012
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 30 2020
 
GAZ053-054-302045-
Fayette GA-Coweta GA-
412 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND COWETA COUNTIES UNTIL
445 PM EDT...

At 412 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Arnco-Sargent...and moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Newnan, Peachtree City, Tyrone, Senoia, Grantville, Luthersville,
Brooks, Moreland, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3348 8454 3328 8442 3326 8443 3326 8450
      3325 8450 3323 8470 3323 8472 3322 8476
      3322 8485 3321 8485 3321 8486 3345 8488
TIME...MOT...LOC 2012Z 321DEG 11KT 3343 8459 3341 8483 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:35 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 30, 3:35 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Tue Jun 30 2020

.SHORT TERM /Tonight through Wednesday Night/...

Weak short wave providing some enhanced lift across the far north
this afternoon. Area of better instability across the south and west
also helping to enhance convective coverage there as well. Should
see overall coverage decreasing as we head through the evening and
lose the better surface heating. High-res models showing convection
increasing again across the northwest by sun-up tomorrow morning and
spreading south and east through the day, and this is supported by
continued northwest upper flow pattern with weak short wave energy
streaming across the region between the weak ridging to the
northwest and closed upper low over the northeast. Moderate
instability and minimal shear, but enhanced mid/upper-level forcing
keeps region in at least a marginal risk for strong to severe
thunderstorms through Wednesday, especially during the afternoon and
evening hours.

20

.LONG TERM /Thursday through Tuesday/...

By Thursday morning a vorticity maxima associated with a weak
disturbance is forecast to be just to the west of the CWA. Over the
course of the forecast period this disturbance should stall out as
the cut off low it was on the periphery of is absorbed back into the
polar jet. Current CAMs show organized convection ongoing near or
barely within the CWA at the beginning of the forecast period.
Thunderstorm chances through Thursday will be somewhat dependent on
the overall evolution of this convection and any convection from the
previous day, as something more organized could act to weaken mid-
level lapse rates and remove some of the surface based moisture.
That said, do expect some instability and moisture to still be
around and available for at least some afternoon convection.

The aforementioned vorticity maxima is forecast to slowly move to
the south and southeast into and through the weekend. This will keep
unsettled weather in place throughout the forecast period as a weak
surface low develops near the coastline and continues to pump
moisture into the area, keeping dewpoints in the 70s across large
portions of the CWA. Thankfully temps are not expected to be as warm
as they have been the last few days, which should keep heat indices
below the 100 degree mark. By Sunday into Monday, max temps should
be down into the 80s over a large portion of the CWA, as a
combination of clouds and a slightly more temperate airmass
associated with a high to the north moving in will help to moderate
temperatures.

The latest GFS has come more in line with the Euro and other
guidance in keeping the disturbance more onshore thus preventing any
tropical development during the forecast period, though it will
certainly need to continue to be monitored.

Continuing to go with the model blends but bumping up PoPs to
account for expected diurnal convection which may not be well
represented.

Lusk

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through this forecast period, outside of scattered convection. Will
see some local MVFR or lower visibilities and possibly ceilings 00Z-
14Z, however chances for impacts at any individual TAF site not high
enough to include in the forecast at this time. Scattered
convection already developing across the southern and western
portions of the forecast area and should continue to develop and
spread east into the evening hours. Best coverage will be between
18Z and 02Z, diminishing overnight. Convective coverage increases
again tomorrow, mainly after 15Z. West to northwest winds 6-10kt,
diminishing to 6kt or less after 00Z.

//ATL Confidence...18Z Update...

Moderate to high on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  90 /  30  60  50  50
Atlanta         71  86  70  88 /  40  70  60  60
Blairsville     66  81  65  83 /  40  70  60  50
Cartersville    69  85  68  88 /  40  70  60  50
Columbus        74  93  73  90 /  30  60  50  60
Gainesville     69  85  69  87 /  30  70  50  50
Macon           72  90  71  90 /  30  60  50  60
Rome            69  85  69  88 /  50  70  60  50
Peachtree City  70  87  70  87 /  30  70  60  60
Vidalia         75  94  73  91 /  30  60  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....Lusk
AVIATION...20
Hazardous weather outlook, Jun 30, 11:53 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1153 AM EDT Tue Jun 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1153 AM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are possible today becoming more
widespread this afternoon and into the evening. Some of these
storms could become strong to severe with damaging winds, heavy
rain and frequent lightning.

Heat indices this afternoon will reach into the 100s up to 104 in
parts of central Georgia. Be sure to stay hydrated and take
frequent breaks if spending extended time outdoors.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Gusty winds, frequent lightning, and
heavy rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 30, 3:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 WNW DALTON            34.78N  84.99W
06/30/2020                   WHITFIELD          GA   PUBLIC

            LARGE TREE REPORTED DOWN IN DRIVEWAY ON TECH DRIVE.

&&

EVENT NUMBER FFC2000850

KING
Special weather statement, Jun 30, 3:50 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Tue Jun 30 2020

GAZ110-302015-
Telfair GA-
350 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
415 PM EDT...

At 350 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3187 8296 3196 8296 3199 8288 3193 8265
      3192 8265 3192 8268 3191 8268 3190 8269
      3190 8270 3186 8276 3186 8278 3185 8279
      3184 8279 3181 8282 3182 8284 3180 8285
TIME...MOT...LOC 1950Z 287DEG 6KT 3189 8292

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 30, 3:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     2 ESE ROCKY FACE        34.79N  85.00W
06/30/2020                   WHITFIELD          GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF SHUGART RD
            AND TAMPICO WAY.

&&

EVENT NUMBER FFC2000851

KING
Local storm report, Jun 30, 4:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     1 WNW DALTON            34.78N  84.99W
06/30/2020                   WHITFIELD          GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF BEVERLY DR
            AND DAVIDSON DR.

&&

EVENT NUMBER FFC2000852

KING
Local storm report, Jun 30, 4:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     2 E DALTON              34.77N  84.94W
06/30/2020                   WHITFIELD          GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF GEORGIA AVE
            AND HIGH MOUNTAIN AVE.

&&

EVENT NUMBER FFC2000853

KING
Special weather statement, Jun 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 30 2020

GAZ053-054-302045-
Fayette GA-Coweta GA-
412 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND COWETA COUNTIES UNTIL
445 PM EDT...

At 412 PM EDT...a line of strong thunderstorms was along a line
extending from near Peachtree City to near Arnco-Sargent...and moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Newnan, Peachtree City, Tyrone, Senoia, Grantville, Luthersville,
Brooks, Moreland, Sharpsburg, Turin, East Newnan, Starrs Mill,
Arnco-Sargent, Thomas Crossroads and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3348 8454 3328 8442 3326 8443 3326 8450
      3325 8450 3323 8470 3323 8472 3322 8476
      3322 8485 3321 8485 3321 8486 3345 8488
TIME...MOT...LOC 2012Z 321DEG 11KT 3343 8459 3341 8483

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:18 PM EDTSpecial Weather StatementFFCGreene27 min
Jun 29, 8:31 PM EDTSpecial Weather StatementFFCCoweta, Fayette29 min
Jun 29, 8:47 PM EDTSpecial Weather StatementFFCGreene28 min
Jun 29, 9:00 PM EDTSpecial Weather StatementFFCFayette30 min
Jun 29, 9:02 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 29, 9:38 PM EDTSpecial Weather StatementFFCJasper37 min
Jun 30, 1:36 PM EDTSpecial Weather StatementFFCMarion, Schley24 min
Jun 30, 1:46 PM EDTSpecial Weather StatementFFCChattooga29 min
Jun 30, 2:02 PM EDTSpecial Weather StatementFFCSchley28 min
Jun 30, 2:12 PM EDTSpecial Weather StatementFFCMacon33 min
Jun 30, 2:16 PM EDTSpecial Weather StatementFFCWilcox29 min
Jun 30, 2:17 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Walker, Whitfield28 min
Jun 30, 2:18 PM EDTSpecial Weather StatementFFCTroup27 min
Jun 30, 2:26 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Wilcox38 min
Jun 30, 2:31 PM EDTSpecial Weather StatementFFCSumter29 min
Jun 30, 2:38 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more40 min
Jun 30, 2:44 PM EDTSpecial Weather StatementFFCMeriwether31 min
Jun 30, 2:54 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup39 min
Jun 30, 2:58 PM EDTSpecial Weather StatementFFCHaralson32 min
Jun 30, 3:08 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Pickens52 min
Jun 30, 3:26 PM EDTSpecial Weather StatementFFCPaulding34 min
Jun 30, 3:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Jun 30, 4:13 PM EDTSpecial Weather StatementFFCDouglas32 min
Jun 30, 4:21 PM EDTSpecial Weather StatementFFCCrawford, Muscogee, Taylor24 min
Jun 30, 4:26 PM EDTSpecial Weather StatementFFCHall34 min
Jun 30, 4:39 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster51 min
Jun 30, 4:45 PM EDTSpecial Weather StatementFFCFulton45 min
Jun 30, 4:48 PM EDTSpecial Weather StatementFFCCoweta42 min
Jun 30, 4:53 PM EDTSpecial Weather StatementFFCTroup37 min
Jun 30, 5:06 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Sumter, Taylor and 1 more39 min
Jun 30, 5:13 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale32 min
Jun 30, 5:47 PM EDTSpecial Weather StatementFFCSchley28 min
Jun 30, 6:52 PM EDTRiver Flood WarningFFCDeKalb88 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.